Hi Tracey. Thanks for the reply and info. I did try Venlafaxine a couple of times myself around Christmas, but I couldn’t stay on it for longer than about 4 days at a time. It made me really nauseous (which I could have coped with as it got less as I reduced the dose) but it caused me ear problems so I had to stop. I have read how bad withdrawal from it is though, it sounds like you did well to get off it.
The restlessness seems to have settled now, I am just having trouble staying awake, it is getting really bad. I am struggling at work and keep wanting to sit down and nap. Obviously the Diazepam has served it’s purpose
It is good that you have a neurologist appointment coming up.
The most success I ever had was with Propranolol. That was prescribed by the first neurologist I saw last June. I was dizzy free for three months last summer on that (apart from a blip in the middle when I tried reducing the dose). However then the dizziness came back and rather than increase the dose I asked my GP if I could try Topamax instead. That is when I began getting ear troubles that pretty much every med now seems to exacerbate. But don’t let that put you off, I do seem to be in a small minority with this SE.
I was disappointed with this one to be honest. I first met this neurologist (my 2nd one) at my last appointment when I found her really helpful and nice. She prescribed me with a med that I specifically asked for (Zonisamide) and also wrote to my GP suggesting Amitriptyline if for some reason I couldn’t continue with the Zonisamide.
Anyway, because of ear problems I was unable to continue with either of these and I had since tried some others with my GP.
The neurologist seemed surprised with one that my GP had given me and wasn’t willing to prescribe anything else that I hadn’t tried (which really surprised me) and seemed to think the only appropriate treatments were Sodium Valproate (which wouldn’t be appropriate for me), Propranolol, Amitriptyline or Topiramate. Since she had allowed me to have the Zonisamide before I had thought she would be more open to trying different things than she was.
She suggested referring me for Botox or referring me to London, so I suppose she didn’t just give up on me. But I know there are loads more different medications that people use for MAV. I asked about Diamox (Acetazolamide) but she said that was for increased pressure in the head??? I know it is not specifically for MAV but nor are lots of meds that are prescribed with much success. She didn’t suggest Verapamil, Nortriptyline, Pregabalin, Gabapentin etc.
She was also somehow in possession of a copy of a letter I had sent to my ENT consultant which I thought was a bit strange. I had written to him expressing concern over my ear reactions to medications and ototoxicity and quoted Neil Bauman (alot). And asked for a more in depth hearing check.
I already take Propranolol, though not always consistently at the same dose. She told me to take it 40mgs a dayfor 3 months. Although this is already on my prescription I don’t actually take that much because although I find it great for stress, to be on it consistently (when I am not stressed) does make me fatigued. So I suggested trying low dose Topiramate again with it which she said she could support. And she suggested taking Betahistine with it if it causes ear fullness which it probably will. Since I have read that Betahistine caused an increased ototoxic reaction to Amakin in rats I am not sure that is a very good idea. (I do realise the link is tenuous but there may be something in it).
Anyway, sorry for the length of this reply, I think I just wanted to talk to someone lol. My other two neurologist appointments were better than this one, and I am sure yours will be too